# SDR AALA981182

- Difficulty date: June 15, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N860AA
- Make and model: Boeing 727223
- Aircraft serial: 21087
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Pump
- Part number: 799331
- Condition: Loose
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: K, M
- Precautionary procedure: E, A

## Discrepancy

TPA - FLT 1029 - EN ROUTE DCA-MIA - AT 33,000 FEET, NR 1 OIL TEMP WENT INTO CAUTION ZONE AND OIL QTY DECREASED TO 1 GALLON.  OIL QTY CONTINUED TO DECREASE, OIL TEMP STAYED IN THE CAUTION FOR 15 MINUTES AND NR 1 ENGINE WAS SHUTDOWN.  DELCARED AN EMERGENCY AND DIVERTED TO TPA.  LANDED TPA WITHOUT INCIDENT.  REPLACED NR 1 ENGINE, SYSTEM GROUND CHECKED NORMAL OPERATION.  THE CAUSE FOR ENGINE REMOVAL AND SHUTDOWN WAS FAILURE OF THE 4/5 SCAVENGE PUMP.  AT ENGINE TEAR DOWN, THE 4/5 SCAVENGE PUMP HOUSING ASSY MOUNTING BOLTS WERE FOUND LOOSE.  FINDINGS DURING DISASSEMBLY REVEALED ONE EACH MOUNT BOLTS LYING IN THE NR 4 BEARING HOUSING WITH SAFETY WIRE BROKEN, AND THE OTHER TWO MOUNT BOLTS WERE HAND TIGHT.  (M)
